Thunderstorm Wind, Newton
- When
- April 26, 3:00 AM CST
- Where
- Newton County, Deweyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.300, -93.750
A few trees and power lines were downed near Deweyville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A few trees and power lines were downed near Deweyville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 25, 8:55 PM CST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
955 PM CDT TUE APR 25 2006
.UPDATE...
MADE CHANGES TO GRIDS...ZONES AND CWF TO REFLECT SEVERE
THUNDERSTORM WATCH ISSUED BY SPC THROUGH 4 AM.
&&
.PREV DISCUSSION... (ISSUED 854 PM CDT TUE APR 25 2006)
UPDATE...
RADARS CURRENTLY SHOWING A BAND OF THUNDERSTORMS FROM MAINLY LAKE
CHARLES TO THE VERMILION BAY ASSOCIATED WITH AN OUTFLOW BOUNDARY
FROM EARLIER STORMS THAT PRODUCED A REPORT OF NICKEL SIZE HAIL
ALONG WITH NEARLY 2 1/2 INCHES OF RAIN IN KLFT. ALSO...SCATTERED
SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN EAST TEXAS AHEAD OF A
SOUTHEASTWARD ADVANCING COLD FRONT.
THE 26/00Z UPPER AIR SOUNDING FROM KLCH SHOWED A BASICLY UNCAPPED
AND A VERY MOIST AND UNSTABLE AIRMASS WITH PWAT AROUND 1.75 INCHES
AND CAPE JUST UNDER 3K J/KG.
WILL KEEP POPS IN THE LIKELY CATEGORY FOR TONIGHT AS MORE SHOWERS
AND THUNDERSTORMS DEVELOP...IN RESPONSE TO A COLD FRONT FROM EAST
TEXAS...AND A SHORT WAVE OVER SOUTH TEXAS...MOVING ACROSS THE AREA
DURING THE OVERNIGHT. WITH HIGH MOISTURE CONTENT COULD STILL SEE
SOME BRIEF HEAVY RAINFALL WITH THE STORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 66 77 56 82 / 60 40 20 10
KBPT 65 80 58 81 / 60 30 20 10
KAEX 64 73 51 78 / 60 50 10 10
KLFT 68 76 57 79 / 60 50 30 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 4 AM WEDNESDAY FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...BEAUREGARD...CALCASIEU...CAMERON...
EVANGELINE...JEFFERSON DAVIS...RAPIDES...VERMILION...AND
VERNON.
TX...SEVERE THUNDERSTORM WATCH UNTIL 4 AM WEDNESDAY FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND
TYLER.
GM...SEVERE THUNDERSTORM WATCH UNTIL 4 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...AND COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM.
&&
RUAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT TUE APR 25 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-261100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 600 AM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN LOUISIANA...SOUTHEAST TEXAS...AND ADJACENT COASTAL WATERS OUT 60 NAUTICAL MILES. .DAY ONE...TODAY AND TONIGHT A COLD FRONT APPROACHING THE AREA WILL COMBINE WITH INCREASED MOISTURE AND PASSING DISTURBANCES TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS BEGINNING THIS AFTERNOON. A STORM OR TWO COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. NUMEROUS SHOWERS AND STORMS WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS AS THE FRONT CROSSES THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED. LGE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
159 AM CDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM HAIL LONGVILLE 30.60N 93.23W
04/26/2006 E1.75 INCH BEAUREGARD LA PUBLIC
PERSON AWAKENED BY GOLF BALL SIZE OR LARGER HAIL HITTING
ROOF.
&&
RUASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 312 AM CDT WED APR 26 2006 LAZ027-030-260900- BEAUREGARD-VERNON- 312 AM CDT WED APR 26 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER BEAUREGARD PARISH...SOUTHERN VERNON PARISH... AT 308 AM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER SINGER... MOVING EAST AT 25 MPH. LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE AREAS BETWEEN LEESVILLE AND LONGVILLE. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS OFFER NO PROTECTION. RUA
The Lake Charles radar (KLCH), 55 km away, was scanning. The volume nearest the first event began at 09:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499536.